Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

The Descriptive Properties of Some Models for Density Dependence

T. S. Bellows
Journal of Animal Ecology
Vol. 50, No. 1 (Feb., 1981), pp. 139-156
DOI: 10.2307/4037
Stable URL: http://www.jstor.org/stable/4037
Page Count: 18
  • Read Online (Free)
  • Download ($18.00)
  • Subscribe ($19.50)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
The Descriptive Properties of Some Models for Density Dependence
Preview not available

Abstract

(1) The descriptive abilities of several difference equation models for density dependence have been examined, first by a qualitative comparison of their flexibility and secondly by considering their ability to describe thirty sets of data on density dependent mortality. (2) The qualitative comparison demonstrated that two of the models have forms which are particularly flexible. The quantitative comparison indicated that of these two, that due to Maynard Smith & Slatkin (1973) is better able to describe a wide range of data.

Page Thumbnails

  • Thumbnail: Page 
139
    139
  • Thumbnail: Page 
140
    140
  • Thumbnail: Page 
141
    141
  • Thumbnail: Page 
142
    142
  • Thumbnail: Page 
143
    143
  • Thumbnail: Page 
144
    144
  • Thumbnail: Page 
145
    145
  • Thumbnail: Page 
146
    146
  • Thumbnail: Page 
147
    147
  • Thumbnail: Page 
148
    148
  • Thumbnail: Page 
149
    149
  • Thumbnail: Page 
150
    150
  • Thumbnail: Page 
151
    151
  • Thumbnail: Page 
152
    152
  • Thumbnail: Page 
153
    153
  • Thumbnail: Page 
154
    154
  • Thumbnail: Page 
155
    155
  • Thumbnail: Page 
156
    156